Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 18, NWS Cheyenne, WY

February 16, 2008

NWS Cheyenne, WY issued this high wind warning at Feb 16, 2008, 8:51 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 8:51 AM MST (15:51 UTC)
Expired
Feb 16, 2008, 11:38 AM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 161551
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
851 AM MST SAT FEB 16 2008

...STRONG WINDS AND PATCHY BLOWING SNOW WILL AFFECT PLATTE COUNTY
FOR THE REMAINDER OF THE MORNING...

.HIGH WIND WARNING IS IN EFFECT.

WYZ067-161900-
/O.NEW.KCYS.HW.W.0018.080216T1551Z-080216T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
851 AM MST SAT FEB 16 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY FOR PORTIONS OF
PLATTE COUNTY.

WESTERLY WINDS OF 40 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH WILL
CONTINUE TO IMPACT MOSTLY SOUTHERN PLATTE COUNTY THROUGH NOON.  
THIS WILL MAKE OPERATING LIGHTWEIGHT OR HIGH PROFILE VEHICLES VERY
DIFFICULT ALONG INTERSTATE 25. IN ADDITION...PATCHY BLOWING SNOW
WILL CREATE AREAS OF SLICK ROADS AND BRIEFLY REDUCED VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SOWKO
1 follow-up statement
000 
WWUS75 KCYS 161838
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1138 AM MST SAT FEB 16 2008

...WINDS ACROSS PLATTE COUNTY ARE SLOWLY SUBSIDING...

WYZ067-161945-
/O.CAN.KCYS.HW.W.0018.000000T0000Z-080216T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1138 AM MST SAT FEB 16 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS WILL STILL GUST TO 50 MPH THROUGH EARLY AFTERNOON
ALONG THE WIND PRONE PORTIONS OF INTERSTATE 25...BUT THE HIGHER
SPEEDS OF THIS MORNING WILL NOT RETURN TODAY. MOTORISTS SHOULD
REMAIN AWARE OF THE POTENTIAL FOR LOCALIZED BLOWING SNOW THAT MAY
MAKE ROADS SLIPPERY.

$$

SOWKO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 16, 3:20 AM MST, 5 hours 31 minutes earlier.

Area forecast discussion, Feb 16, 3:20 AM MST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 AM MST SAT FEB 16 2008

.SHORT TERM...TODAY THRU SUNDAY NIGHT...CLEAR SKIES THIS MORNING
WILL GIVE WAY TO INCRG CLOUDS FROM THE NW DURING THE DAY AS NORTHERN
STREAM SHORTWAVE TROUGH MOVES QUICKLY INTO THE REGION BY THIS
EVENING.  ASSOCIATED PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS
THE CWA THIS AFTN WITH SOME RAIN AND SNOW SHOWERS DEVELOPING OVER
MAINLY WESTERN AND NORTHERN PARTS OF THE CWA. INITIAL SHORTWAVE
MOVES AWAY THIS EVENING BUT SECOND SHOT OF VORTICITY WILL DROP SSE
OUT OF WRN CANADA TONIGHT LIKELY ENHANCING SNOW SHOWER COVERAGE A
BIT LATER TONIGHT.  SUNDAY WILL BE COOL AND RATHER BLUSTERY
ESPECIALLY EAST OF THE MTNS WHERE FAVORABLE NNW MID LEVEL FLOW WILL
LIKELY NECESSITATE A WIND ADVY FOR THE PANHANDLE OTHERWISE MAINLY
DRY CONDITIONS EXPECTED OUTSIDE OF THE SRN MTNS WHERE OROGRAPHIC
SNOW SHOWERS SHOULD CONTINUE. WINDS WILL EASE SOME SUNDAY EVENING
BUT STILL ON THE BREEZY SIDE.

.LONG TERM...MON THRU FRI...BRISK NNW FLOW ALOFT CONTINUES INTO MON
ON FRONT SIDE OF STG UPPER RIDGE OVER ID/NV.  WILL PROBABLY BE A
BAND OF MID/HIGH CLOUDS SPILLING DOWN OVER MAINLY ERN SXNS DURG THE
DAY AS UPPER RIDGE SHIFTS E.  TEMPS START MODERATING MON...WITH THE
WARMEST DAY ON TUE AS UPPER RIDGE FINALLY SHIFTS E INTO THE REGION.
WILL STILL BE SOME BREEZY AREAS INTO TUE THO.  MODELS STILL
CONSISTENT ON BRINGING IN A W COAST TROF INTO THE REGION BY WED
NIGHT INTO THU.  GFS HAS SLOWED ITS SOLUTION A BIT...WHILE ECMWF IS
STILL A LITTLE FASTER WITH THE FTR.  MOST OF THE ENERGY WITH THE
SYSTEM SLINKS GENERALLY S OF THE AREA ACROSS CO...ALTHO THE FAR SRN
PART WILL SEE MORE CLDS AND AT LEAST SOME MAINLY MTN SHWRS.  MODELS
ALSO STILL SHOWING ANOTHER STGR UPPER TROF MOVG INTO THE GREAT BASIN
ON FRI...WITH PERHAPS SOME PCPN SPRDG INTO THE WRN PARTS OF THE
REGION.  TEMPS WED THRU FRI WILL STILL BE ON THE MILDER SIDE.

&&

.AVIATION...VFR CONDS AREAWIDE THIS MORNING EXPECTED TO GIVE WAY TO
SCTD MVFR CONDITIONS THIS AFTN MAINLY FROM RWL TO DGW AREAS AS SFC
FRONT MOVES BY.  AREAS OF MVFR CONDS SPRDG ACROSS REMAINDER OF SE
WYOMING AND NEB PANHANDLE THIS EVENING IN SCTD SNOW SHOWERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Feb 16, 8:49 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
849 AM MST SAT FEB 16 2008

WYZ059>070-171600-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
849 AM MST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALLY GUSTY WINDS TO 65 MPH WILL OCCUR THIS MORNING IN A FEW
SPOTS SUCH AS ARLINGTON ALONG I-80 AND BETWEEN WHEATLAND AND
CHUGWATER ON I-25. A HIGH WIND WARNING IS IN EFFECT FOR PLATTE
COUNTY THROUGH NOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WINDS WILL BLOW ON SUNDAY AND MONDAY ESPECIALLY ALONG AND EAST
OF THE LARAMIE RANGE.  GUSTS UP TO 50 MPH WILL BE LIKELY IN MANY
SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-171600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
849 AM MST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS WILL OCCUR ON SUNDAY AND MONDAY ACROSS THE
REGION. THE WINDS WILL BE STRONGEST ON SUNDAY WITH GUSTS UP TO 45
MPH IN MANY SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Feb 16, 7:14 AM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 AM MST SAT FEB 16 2008

WYZ067-161800-
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
714 AM MST SAT FEB 16 2008

...GUSTY WINDS AND LOCALIZED BLOWING SNOW WILL PERSIST ACROSS
SOUTHERN PLATTE COUNTY TODAY..

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
OVER SOUTHERN PLATTE COUNTY THIS MORNING. THE WINDS WILL COMBINE
WITH THE RECENT LIGHT SNOW TO CREATE LOCALIZED BLOWING AND
DRIFTING SNOW BETWEEN WHEATLAND AND CHUGWATER.

TRAVELERS ON INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER TODAY SHOULD
SLOW DOWN AND BE ALERT FOR ICY AND SLICK SPOTS. THIS IS ESPECIALLY
TRUE NEAR EXIT 70 OR BORDEAUX ROAD.
Special weather statement, Feb 16, 8:10 AM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 AM MST SAT FEB 16 2008

WYZ067-161800-
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
810 AM MST SAT FEB 16 2008

...GUSTY WINDS AND LOCALIZED BLOWING SNOW WILL PERSIST ACROSS
SOUTHERN PLATTE COUNTY TODAY...

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
OVER SOUTHERN PLATTE COUNTY THIS MORNING. THE WINDS WILL COMBINE
WITH THE RECENT LIGHT SNOW TO CREATE LOCALIZED BLOWING AND
DRIFTING SNOW BETWEEN WHEATLAND AND CHUGWATER.

TRAVELERS ON INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER TODAY
SHOULD SLOW DOWN AND BE ALERT FOR ICY AND SLICK SPOTS. THIS IS
ESPECIALLY TRUE NEAR EXIT 70 OR BORDEAUX ROAD.

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.